Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Detroit, MI

June 27, 2007Bay County, Saginaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 27, 2007, 3:08 PM EDT for Bay County, Saginaw County, Michigan. It was in force for 82 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 3:08 PM EDT (19:08 UTC)
Expired
Jun 27, 2007, 4:30 PM EDT
In force
82 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

Counties Bay County, MI, Saginaw County, MI

The radar

The Detroit radar (KDTX), 89 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:20 PM EDTHAIL 0.883 E Freeland, MI
Jun 27, 3:30 PM EDTHAIL 0.752 Nnw Saginaw, MIREPORTED AT THE CORNER OF BAY AND SHATUCK ROADS.
Jun 27, 3:35 PM EDTTSTM WND DMG4 Nw Saginaw, MIONE FIVE-INCH LIMB DOWN. SMALL HAIL ALSO REPORTED.
Jun 27, 3:40 PM EDTHAIL 11 N Saginaw, MI
Jun 27, 4:00 PM EDTHAIL 0.75Bridgeport, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 271908
SVRDTX
MIC017-145-272030-
/O.NEW.KDTX.SV.W.0045.070627T1908Z-070627T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
308 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAY COUNTY IN SOUTHEAST MICHIGAN
  SAGINAW COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 430 PM EDT

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
  DIAMETER  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM ESSEXVILLE TO GARFIELD...
  OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BAY CITY TO 11
  MILES WEST OF SAGINAW...AND MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MARION SPRINGS...CARROLLTON...ZILWAUKEE AND ST. CHARLES BY 315 PM
  EDT...
  BRANT...SHIAWASSEE NATIONAL WILDLIFE REFUGE AND MUNGER BY 320 PM
  EDT...
  FENMORE AND BRIDGEPORT BY 325 PM EDT...
  CHESANING BY 330 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4367 8370 4367 8391 4337 8433 4314 8436
      4314 8405 4324 8371

$$

SC / BEHNKE
5 follow-up statements
000 
WWUS53 KDTX 271919
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT WED JUN 27 2007

MIC017-145-272030-
/O.CON.KDTX.SV.W.0045.000000T0000Z-070627T2030Z/
BAY MI-SAGINAW MI-
319 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SAGINAW AND BAY COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
DIAMETER  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF ESSEXVILLE TO
ZILWAUKEE TO SHIELDS...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF
BAY CITY TO SAGINAW TO 8 MILES NORTHWEST OF SAGINAW...MOVING
SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SWAN CREEK...GARFIELD...BRANT AND SHIELDS BY 325 PM EDT...
  ST. CHARLES...FENMORE...SAGINAW AND ARTHUR BY 330 PM EDT...
  SHIAWASSEE NATIONAL WILDLIFE REFUGE AND GERA BY 335 PM EDT...

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.

LAT...LON 4367 8370 4367 8391 4337 8433 4314 8436
      4314 8405 4324 8371

$$

SC BEHNKE
000 
WWUS53 KDTX 271935
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 PM EDT WED JUN 27 2007

MIC017-271945-
/O.CAN.KDTX.SV.W.0045.000000T0000Z-070627T2030Z/
BAY MI-
335 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR BAY COUNTY IS CANCELLED...


NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS EXITED THE COUNTY. THUS...THE WARNING 
HAS BEEN CANCELLED.

LAT...LON 4348 8370 4348 8383 4352 8383 4352 8407
      4337 8433 4314 8436 4314 8405 4323 8393
      4324 8371

$$

MIC145-272030-
/O.CON.KDTX.SV.W.0045.000000T0000Z-070627T2030Z/
SAGINAW MI-
335 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SAGINAW COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
DIAMETER  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CARROLLTON TO SHIELDS...OR OVER
SAGINAW...MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHIAWASSEE NATIONAL WILDLIFE REFUGE BY 340 PM EDT...
  ARTHUR AND BRIDGEPORT BY 345 PM EDT...
  GERA...CHESANING AND FOSTERS BY 350 PM EDT...
  FRANKENMUTH BY 355 PM EDT...
  BURT BY 400 PM EDT...
  BIRCH RUN BY 405 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4348 8370 4348 8383 4352 8383 4352 8407
      4337 8433 4314 8436 4314 8405 4323 8393
      4324 8371

$$

SC BEHNKE
000 
WWUS53 KDTX 271950
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT WED JUN 27 2007

MIC145-272030-
/O.CON.KDTX.SV.W.0045.000000T0000Z-070627T2030Z/
SAGINAW MI-
350 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SAGINAW COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
DIAMETER  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRIDGEPORT TO SWAN CREEK...OR
ALONG A LINE EXTENDING FROM 6 MILES EAST OF SAGINAW TO 9 MILES
SOUTHWEST OF SAGINAW...MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GERA BY 355 PM EDT...
  FRANKENMUTH AND FOSTERS BY 400 PM EDT...
  BURT AND BIRCH RUN BY 410 PM EDT...

AT 340 PM EDT...A TRAINED WEATHER SPOTTER REPORTED PENNY SIZE HAIL 
IN SAGINAW.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4348 8370 4348 8383 4352 8384 4345 8404
      4321 8423 4323 8393 4323 8370

$$

SC BEHNKE
000 
WWUS53 KDTX 272011
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT WED JUN 27 2007

MIC145-272030-
/O.CON.KDTX.SV.W.0045.000000T0000Z-070627T2030Z/
SAGINAW MI-
411 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SAGINAW COUNTY...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
DIAMETER  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FRANKENMUTH TO FOSTERS TO 
SHIAWASSEE NATIONAL WILDLIFE REFUGE...MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BURT AND BIRCH RUN BY 425 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4348 8370 4348 8383 4352 8384 4345 8404
      4323 8412 4323 8389 4323 8370

$$

SC BEHNKE
000 
WWUS53 KDTX 272026
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT WED JUN 27 2007

MIC145-272036-
/O.EXP.KDTX.SV.W.0045.000000T0000Z-070627T2030Z/
SAGINAW MI-
426 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR SAGINAW COUNTY HAS EXPIRED...


NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS WEAKENED. THUS...THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THESE THUNDERSTORMS.

LAT...LON 4348 8370 4348 8383 4352 8384 4345 8404
      4323 8412 4323 8389 4323 8370

$$

SC BEHNKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:50 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 27, 1:50 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
150 PM EDT WED JUN 27 2007

.UPDATE...

GOOD LOW LEVEL MOISTURE (SURFACE DEW POINTS IN THE LOW TO MID
70S)...COUPLED WITH TEMPS IN THE MID TO UPPER 80S HAS LED TO A
MORE UNSTABLE ENVIRONMENT THAN PREVIOUSLY EXPECTED. 16Z LAPS DATA
SHOWED SURFACE BASED CAPES OF 2000 TO 3200 J/KG...WHICH IS
SUFFICIENT TO PRODUCE SEVERE WET MICRO BURSTS...DESPITE THE
GENERALLY WEAK WIND FIELDS ALOFT. HAVE UPDATED HWO TO INCLUDE WIND
GUSTS TO 60 MPH WITH A FEW STORMS...OTHERWISE VERY HEAVY RAINFALL
WILL BE THE STORY...AS PW VALUES RUNNING CLOSE TO 200 PERCENT OF
NORMAL.

&&

.PREV DISCUSSION...ISSUED 127 PM EDT WED JUN 27 2007

AVIATION...

PRE-FRONTAL NUMEROUS THUNDERSTORM ACTIVITY CURRENTLY MOVING THROUGH
SOUTHEAST MICHIGAN...WITH THE ACTUAL SURFACE COLD FRONT BACK
ACROSS CENTRAL LOWER MICHIGAN BEGINNING TO LIGHT UP AS WELL...AND
WILL THEREFORE CONTINUE TO CARRY THUNDERSTORM MENTION AT THE TAF
SITES INTO THE EVENING HOURS...ENDING NORTH TO SOUTH. SURFACE COLD
FRONT TO EDGE SOUTH OF THE MICHIGAN BORDER THURSDAY MORNING. LOW
LEVEL DRY AIR WILL GRADUALLY FILTER INTO THE SOUTHEAST MICHIGAN
LATE TONIGHT...HOWEVER THERE LIKELY BE ENOUGH LINGERING MOISTURE
AT DETROIT TAFS TO SUPPORT SOME FOG OR LOW STRATUS.

PREV DISCUSSION...ISSUED 1112 AM EDT WED JUN 27 2007

PRE-FRONTAL SCATTERED (TO MAYBE NUMEROUS) ACTIVITY OVER SOUTHWEST
LOWER MICHIGAN EXPECTED TO MOVE THROUGH SOUTHEAST MICHIGAN 15-18Z.
AFT 18Z...THERE MAY NOT BE MUCH ACTIVITY (EXCEPT RIGHT ALONG THE
SURFACE COLD FRONT)....AS NEGATIVE UPPER LEVEL IPV ADVECTION MOVES
IN. WITH THE RELATIVELY WARM MID LEVELS (500 MB OF -8 C)/WEAK MID
LEVEL LAPSE RATES AND SKINNY 0-1 KM CAPES OF 1000 J/KG OR
LESS...NO SEVERE WEATHER IS EXPECTED WITH MARGINAL WIND FIELDS
(0-6 KM BULK SHEAR LESS THAN 15 KNOTS) THROUGH 00Z. TEMPS
CURRENTLY IN THE LOW TO MID 80S...AND WOULD EXPECT ANOTHER 5
DEGREE RISE FOR THE PRECIPITATION FREE LOCATIONS...WITH MOST
LOCATIONS CLIMBING INTO THE UPPER 80S FOR MAXES.

MAINTAINED THE LIKELY POPS THIS EVENING AS THE ACTUAL COLD FRONT
DROPS SOUTH THROUGH SOUTHEAST MICHIGAN...BUT WILL LOOK AT THE
TRENDS THIS AFTERNOON...AS THE FRONT IS EXPECTED TO BECOME MORE
PARALLEL TO THE MEAN FLOW (W-E) ORIENTED OVER LOWER MICHIGAN.
SUSPECT THE MAJORITY OF THE ACTIVITY EARLY THIS EVENING WILL BE
OVER NORTHERN ILLINOIS/INDIANA WHERE BETTER INSTABILITY AND SOME
UPPER LEVEL SUPPORT IS OBSERVED.

PREV DISCUSSION...ISSUED 750 AM EDT WED JUN 27 2007

SHORT TERM...TODAY
EARLY THIS MORNING A SURFACE LOW WAS NORTH OF LAKE SUPERIOR WITH
ITS ACCOMPANYING COLD FRONT STRETCHING SOUTH SOUTHWEST THROUGH
WISCONSIN.  THE SURFACE LOW WILL CONTINUE EAST TODAY WITH THE COLD
FRONT SLOWING DOWN AND BECOMING MORE EAST WEST ORIENTATED AS IT
MOVES ACROSS SOUTHERN LOWER MICHIGAN AWAY FROM THE RATHER WEAK
NORTHERN JET STREAM.  THE FRONT WILL ENTER THE SAGINAW VALLEY AND
THUMB REGION LATE AFTERNOON.   THERE IS LITTLE IN THE WAY OF
DYNAMICS TODAY OTHER THEN SURFACE CONVERGENCE WITH THE FRONT AS
WINDS AND WIND SHEAR QUITE WEAK ALL THE WAY TO JET LEVEL.  MODELS
AND WATER VAPOR IMAGERY SHOW GENERALLY WEAK AND DIFFUSE VORT MAXES
EMBEDDED IN 500MB FLOW.   A BIT DEEPER MOISTURE IS ADVECTING INTO
SOUTHEAST LOWER MICHIGAN WITH K INDICES REACHING LOW 30S ALONG WITH
CAPES AROUND 2K JOULES AND LIS TO ABOUT MINUS 7.  HOWEVER...
SOUNDINGS CONTINUE TO SHOW TALL BUT SKINNY CAPES WITH LOW LEVEL
CAPPING THROUGH EARLY AFTERNOON.

WILL GO WITH JUST A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS
MORNING WITH BEST PROBABILITIES BEING FAR NORTH CLOSER TO THE APPROACHING
FRONT AND CLOSER TO THE OHIO BORDER AS WATER VAPOR SHOWS A WEAK VORT
OVER NORTH CENTRAL INDIANA DRIFTING TOWARD THE OHIO BORDER.  SHOWERS
AND THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND
EVENING WITH DAYTIME HEATING AND APPROACHING FRONT.  DO NOT EXPECT
SEVERE WEATHER TODAY BUT WITH LIGHT WIND PROFILE AND DEEPER
MOISTURE...THUNDERSTORMS SHOULD BE PULSY SLOW MOVING AND WILL LIKELY
PRODUCE SOME GOOD HEAVY DOWNPOURS. UNFORTUNATELY NOT EVERYONE WILL
RECEIVE A GOOD GARDEN/LAWN WATERING DOWNPOUR.

WITH A BIT MORE MOISTURE AND CLOUD COVER...MOST AREAS SHOULD SEE
HIGHS IN THE UPPER 80S.

LONG TERM...TONIGHT THROUGH TUESDAY

COLD FRONT WILL MOVE THROUGH CENTRAL MICHIGAN THIS EVENING THEN
CONTINUE SOUTHWARD ACROSS SOUTHEAST MICHIGAN AND THROUGH ALL BUT
LENAWEE AND MONROE COUNTIES BY 800 AM. FRONT WILL THEN CONTINUE
SOUTHWARD ACROSS THE OHIO BORDER DURING THE DAY ON THURSDAY.

BEST COVERAGE OF THUNDERSTORMS SHOULD BE THIS EVENING JUST AHEAD OF
THE SURFACE FRONT. THIS WILL INITIALLY BE OVER THE TRI-CITIES AND
THUMB AREA DURING THE EARLY EVENING...THEN CONTINUE SOUTHWARD
THROUGH FLINT...AND DOWN INTO LIVINGSTON...OAKLAND...AND MACOMB
COUNTIES BY ABOUT 1100 PM. MODELS ARE INDICATING WE WILL THEN SEE A
LULL AS WE LOSE HEATING BEFORE STORMS START TO RE-FIRE ALONG THE
FRONT LATE THURSDAY MORNING OVER EXTREME SOUTHEAST MICHIGAN AND
OHIO. STORMS THIS EVENING WILL PROBABLY BE A LITTLE STRONG...BUT FEW
IF ANY SHOULD REACH SEVERE LIMITS. HELPING DEVELOPMENT...WE WILL
HAVE THE RIGHT ENTRANCE REGION OF A JET STREAK RIDING OVER THE
FRONT...ENERGY FROM A SHEARED OUT SHORTWAVE OVER TEXAS MOVING INTO
THE REGION...AND SB CAPES OF 1500-2000 J/KG. HOWEVER...CAPE PROFILES
OFF MODEL SOUNDINGS DO NOT LOOK FAVORABLE FOR THE DEVELOPMENT OF
STRONG UPDRAFTS AND SHEAR BECOMES LESS FAVORABLE AFTER
00Z...HINDERING STORM ORGANIZATION. -20 LEVELS OF 25000 FT WILL ALSO
LIMIT HAIL POTENTIAL. MAIN THREAT FROM THESE STORMS WILL BE HEAVY
RAINFALL...WITH MODELS SHOWING PW SURGING TO BETWEEN 1.5 AND 1.75
JUST AHEAD OF THE FRONT. MOVEMENT WILL ALSO BE FAIRLY SLOW. STORMS
WILL END AND SKIES WILL CLEAR RAPIDLY BEHIND THE FRONT...WITH
ACTIVITY FINALLY ENDING OVER EXTREME SOUTHEAST MICHIGAN BY
TOMORROW AFTERNOON.

STRONG CANADIAN SURFACE HIGH TO SETTLE IN OVER THE WESTERN GREAT
LAKES BY THURSDAY NIGHT AS AN OMEGA BLOCK BUILDS OVER THE NORTHERN
HALF OF NORTH AMERICA. FORECAST AREA WILL GENERALLY BE UNDER
NORTHERLY FLOW AND SURFACE HIGH PRESSURE UNTIL AT LEAST SUNDAY WHEN
THE OMEGA BLOCK IS FORECAST TO BEGIN TO SHIFT EAST AND BREAK DOWN.
SHORTWAVE MOVING THROUGH ONTARIO WILL PUSH A REINFORCING SHOT OF
COLD AIR THROUGH ON SATURDAY. WHILE WE WILL PROBABLY SEE A CLOUD
DECK DEVELOP AHEAD OF THIS WEAK FRONT...AIRMASS LOOKS TOO DRY AND
FORCING LOOKS TOO WEAK FOR PRECIPITATION. MODELS ARE STARTING TO
BECOME MORE CONSISTENT WITH A WARM FRONT LIFTING THROUGH MONDAY
NIGHT/TUESDAY MORNING AHEAD OF THE NEXT LOW PRESSURE SYSTEM MOVING
EASTWARD OUT OF THE PLAINS. HPC GRIDS REMAIN DRY...AND WITH OMEGA
BLOCK FORECAST TO PRECEDE THE SYSTEM...WILL KEEP GOING DRY FORECAST
FOR NOW AND KEEP AN EYE ON IT.

MARINE...

A COLD FRONT WILL MOVE ACROSS NORTHERN LAKE HURON THIS MORNING AND
THEN SLOW UP AS IT CROSSES SOUTHERN LAKE HURON THIS AFTERNOON. THE
FRONT WILL THEN PUSH SOUTH OF LAKE ERIE BY THURSDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE FRONT BUT SEVERE
WEATHER IS NOT EXPECTED.  LARGE HIGH PRESSURE WILL BUILD IN BEHIND
THE FRONT AND BRING FAIR BUT BELOW NORMAL TEMPERATURES ON A
NORTHERLY FLOW THROUGH THE WEEKEND.

SMALL CRAFT ADVISORIES ARE NOT ANTICIPATED TONIGHT AS NORTHERLY
WINDS LOOK LIKE THEY WILL STAY JUST BELOW CRITERIA...AND ONLY
GENERATE WAVE HEIGHTS OF BETWEEN 2 AND 4 FEET.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......SF
AVIATION.....SF
SHORT TERM...DRC
LONG TERM....OROW
MARINE.......DRC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 27, 1:35 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
135 PM EDT WED JUN 27 2007

MIZ047>049-053>055-060>062-281430-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
135 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF
I-69.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON...TAPERING OFF AND ENDING THIS EVENING AS A COLD FRONT
SLIDES THROUGH THE AREA. THESE STORMS ARE GENERALLY NOT EXPECTED TO
BE SEVERE...BUT ONE OR TWO OF THE MOST INTENSE STORMS MAY PRODUCE
WIND GUSTS TO 60 MPH. THE STRONGER STORMS WILL ALSO PRODUCE SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH HEAVY
DOWNPOURS WHICH WILL CAUSE THE PONDING OF WATER ON ROADWAYS. STORM
MOTION WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

MIZ063-068>070-075-076-082-083-281430-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
135 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON...TAPERING OFF AND ENDING AROUND OR AFTER MIDNIGHT AS A
COLD FRONT SLIDES THROUGH THE AREA. THESE STORMS ARE GENERALLY NOT
EXPECTED TO BE SEVERE...BUT ONE OR TWO OF THE MOST INTENSE STORMS
MAY PRODUCE WIND GUSTS TO 60 MPH. THE STRONGER STORMS WILL ALSO
PRODUCE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH
HEAVY DOWNPOURS WHICH WILL CAUSE THE PONDING OF WATER ON ROADWAYS.
STORM MOTION WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NEAR THE OHIO BORER ON
THURSDAY...AS THE COLD FRONT EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-281430-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
135 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON...TAPERING OFF AND ENDING THIS EVENING AND TONIGHT FROM
NORTH TO SOUTH. THESE STORMS ARE GENERALLY NOT EXPECTED TO BE
SEVERE...BUT ONE OR TWO OF THE MOST INTENSE STORMS MAY PRODUCE WIND
GUSTS TO 50 KNOTS. THE STRONGER STORMS WILL ALSO PRODUCE SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH HEAVY
DOWNPOURS WHICH WILL CAUSE THE PONDING OF WATER ON ROADWAYS. STORM
MOTION WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE ON THURSDAY...AS THE COLD FRONT
EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT BE ANTICIPATED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 27, 2:04 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
204 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 NW DEXTER             42.34N 83.89W
06/27/2007                   WASHTENAW          MI   TRAINED SPOTTER

            10-12 INCH TREES UPROOTED.

&&

HATZOS
Local storm report, Jun 27, 2:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
230 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     2 W ALMONT              42.92N 83.08W
06/27/2007                   LAPEER             MI   LAW ENFORCEMENT

            CENTRAL DISPATCH REPORTED A LARGE TREE DOWN AT THE
            INTERSECTION OF SANDHILL AND GENERAL SQUIRE ROADS.

&&

HATZOS
Local storm report, Jun 27, 3:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
303 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     DEARBORN                42.31N 83.21W
06/27/2007                   WAYNE              MI   TRAINED SPOTTER

            TWO LARGE LIMBS DOWNED NEAR TELEGRAPH AND FORD ROADS.

&&

HATZOS

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:39 PM EDTSpecial Marine WarningDTX66 min
Jun 27, 1:11 PM EDTSpecial Marine WarningDTX64 min
Jun 27, 1:30 PM EDTSevere Thunderstorm WarningDTXLapeer39 min
Jun 27, 1:47 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne73 min
Jun 27, 2:07 PM EDTSpecial Marine WarningDTX61 min
Jun 27, 2:19 PM EDTSevere Thunderstorm WarningDTXMidland42 min
Jun 27, 3:38 PM EDTSpecial Marine WarningDTX68 min
Jun 27, 4:39 PM EDTSpecial Marine WarningDTX66 min
Jun 27, 4:59 PM EDTSpecial Marine WarningDTX46 min
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningDTXBay58 min
Jun 27, 5:51 PM EDTSevere Thunderstorm WarningDTXSaginaw69 min
Jun 27, 6:05 PM EDTSevere Thunderstorm WarningDTXMonroe25 min
Jun 27, 6:09 PM EDTSpecial Marine WarningDTX52 min
Jun 27, 6:27 PM EDTSevere Thunderstorm WarningDTXGenesee78 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.